Tennessee, 2025Damaging Winds in Tennessee, June 13, 2025
June 13, 2025 · NWS MRX · 2 events in 1 county or zone
A closed low provided weak height falls, marginal lapse rates in an otherwise not noteworthy environment supportive of a couple of severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A closed low provided weak height falls, marginal lapse rates in an otherwise not noteworthy environment supportive of a couple of severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 13, 1:13 PM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 13, 1:13 PM EST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
213 PM EDT Fri Jun 13 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Saturday night)
Issued at 212 PM EDT Fri Jun 13 2025
Key Messages:
1. Scattered storms continue overnight. Gusty winds and isolated
flooding from heavy downpours are the main impacts.
2. Saturday will be similar to today, with mainly afternoon showers
and thunderstorms that could produce gusty winds and heavy
downpours.
Discussion:
A warm, moist air mass will continue over the region over the next
24-36 hours, with PW values on the order of 1.6-1.8 inches. The main
forcing feature that will bring enhanced rain chances will be a
closed low over the Mid MS Valley this evening that will slowly move
east across the lower OH Valley through Saturday night. The first
wave of forcing ahead of this system is currently driving showers
and storms in Middle TN, and this is expected to affect our area
late this afternoon and evening, until around midnight. The severe
threat looks low given the lack of shear, but storms will be
efficient rain producers that can drop a half to one inch of rain in
an hour or so. Isolated wind gusts are possible in the Plateau, but
should be sub-severe levels.
Saturday and Saturday night looks pretty similar to today/tonight,
with afternoon heating leading to isolated/scattered showers/storms,
followed by higher rain chances in the late afternoon/evening as the
upper low draws closer and brings slightly cooler temperatures aloft
and low to midlevel convergence. Heavy downpours and gusty winds at
mainly sub-severe levels will be the main hazard again. Storms will
likely persist well into Saturday night as the upper trough moves
over the area.
&&
.LONG TERM...
(Sunday through next Friday)
Issued at 212 PM EDT Fri Jun 13 2025
Key Messages:
1. Unsettled and active weather expected.
2. A few strong storms are possible mainly each afternoon with peak
heating. Gusty winds and heavy rainfall are the main concerns.
3. With above normal moisture available, several inches of rain will
likely occur in some locations over the period. Isolated flash
flooding is possible in areas that see repeated or prolonged periods
of heavy rainfall.
Discussion:
An unsettled long term period is expected through at least Thursday,
with multiple upper level short waves moving across the region in a
moisture rich environment. While timing of these waves is uncertain
as is generally the case for longer range forecasts, the greatest
coverage of showers and storms is most likely to be during the
afternoon hours coinciding with peak heating. The risk for organized
severe weather looks low during the period, as shear is expected to
be weak. Models do hint at the possibility of drier air beginning to
move in for Friday, which would lower the chances for convection by
the end of the period.
Hazards and Impacts:
A few strong storms will be possible any given day during the
afternoon and early evening hours. While an isolated severe storm is
possible at some point in the next 7 days, most storms are expected
to remain below severe strength. Any stronger storms that do occur
will be capable of producing strong and gusty winds. Locally heavy
rainfall that may lead to isolated flash flooding is of more
concern. GEFS ensemble mean PW values are generally in the 1.5 to
1.75 inch range during the period, which is above normal generally
falling in the 75th to 90th percentile based on BNA sounding climo
for this time of year. A few locations may see in excess of 3 or
even 4 inches of rainfall through the long term period, while most
locations will see less due to the unorganized and scattered nature
of the convection. While narrowing down the areas that will see the
higher precipitation amounts is not possible this far out, everyone
should be alert for the threat of flooding especially in areas that
receive multiple or prolonged rounds of heavy rainfall.
&&
.AVIATION...
(18Z TAFS)
Issued at 123 PM EDT Fri Jun 13 2025
Showers remain isolated across East TN so far, but coverage is
expected to increase later in the afternoon and evening. The most
likely period for showers/storms to affect the TAF sites is
22Z-04Z, as a large band of showers in Middle TN moves east. Low
clouds and/or fog may develop late in the night, but confidence is
low and depends on how much rain falls this evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 70 85 69 86 / 60 80 70 80
Knoxville McGhee Tyson Airport, TN 68 85 68 83 / 60 80 80 90
Oak Ridge, TN 68 83 68 82 / 60 80 70 90
Tri Cities Airport, TN 67 83 67 81 / 30 60 70 90
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
SHORT TERM...DGS
AVIATION...DGS
Hazardous weather outlook, Jun 13, 1:14 PM EST, 4 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Morristown TN
214 PM EDT Fri Jun 13 2025
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-141815-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
214 PM EDT Fri Jun 13 2025 /114 PM CDT Fri Jun 13 2025/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...This Afternoon and Tonight
Showers and storms are expected late this afternoon into the evening
hours. A few stronger storms are possible and could produce gusty
winds and localized flooding due to heavy downpours.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Daily showers and storms each afternoon and evening may lead to
localized flooding issues. Some storms may have strong and gusty
winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not needed at this time.
In the hours before
Special weather statement, Jun 13, 4:35 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Morristown TN
435 PM CDT Fri Jun 13 2025
TNZ098-132215-
Marion TN-
435 PM CDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT MARION COUNTY THROUGH 515 PM
CDT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Cowan, or 14 miles west of Bridgeport, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jasper, South Pittsburg, Whitwell, Kimball, Monteagle, Powells
Crossroads, Orme, Martin Springs, Fiery Gizzard State Park, and
Chimneys State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3524 8584 3524 8582 3522 8577 3522 8574
3524 8569 3529 8571 3529 8569 3531 8565
3531 8562 3511 8543 3498 8569 3499 8586
3522 8586 3522 8587
TIME...MOT...LOC 2135Z 225DEG 26KT 3502 8596
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BWSpecial weather statement, Jun 13, 4:46 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Morristown TN
546 PM EDT Fri Jun 13 2025
TNZ070-073-132230-
Jefferson TN-North Sevier TN-
546 PM EDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL JEFFERSON AND
NORTHWESTERN SEVIER COUNTIES THROUGH 630 PM EDT...
At 546 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sevierville, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sevierville, Jefferson City, Dandridge, McMahan, Piedmont, and Kodak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3591 8370 3614 8346 3598 8328 3596 8328
3584 8358
TIME...MOT...LOC 2146Z 225DEG 18KT 3592 8357
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BWThunderstorm Wind, Jefferson
- When
- June 13, 5:15 PM EST
- Where
- Jefferson County, 0.89 mi NW of Dandridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.030, -83.430
Several trees were blown down by severe thunderstorm wind gusts.
Thunderstorm Wind, Jefferson
- When
- June 13, 8:00 PM EST
- Where
- Jefferson County, 0.56 mi E of Jefferson City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.120, -83.470
Several trees were blown down by severe thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, June 13 to 30, 2025$10 million · 1 event
- Wildfire in Washington, June 13 to 30, 2025$4.3 million · 1 event
- Flash Flooding and Damaging Wind in Louisiana, June 13 to 17, 2025$181,000 · 50 kt wind · 7 events
- Damaging Winds in Virginia, June 13, 2025$46,000 · 56 kt wind · 15 events
- Flash Flooding in North Carolina, June 13, 2025$60,000 · 9 events
- Flash Flooding and Damaging Wind in South Carolina, June 13, 2025$43,000 · 52 kt wind · 14 events
- Flash Flooding and Heavy Rain in Virginia, June 13 to 14, 2025$40,000 · 4 events
- Flash Flooding and Flood in West Virginia, June 13 to 16, 2025$4,000 · 50 kt wind · 23 events
- Damaging Winds in Nebraska, June 13, 2025$20,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Montana, June 13, 20252.75 in hail · 21 events
- Flash Flooding in Tennessee, June 13, 2025$24,000 · 2 events
- Hail and Damaging Wind in Arkansas, June 13, 2025$15,000 · 1.25 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274431, 1274432.